Louisiana, 2004Lightning Strike in Louisiana, April 30, 2004
April 30, 2004 · NWS LIX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 30, 3:30 AM CST, 5 hours 15 minutes earlier.
Area forecast discussion, Apr 30, 3:30 AM CST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
430 AM CDT FRI APR 30 2004
.DISCUSSION...
MAIN FORECAST CONCERN CENTERS AROUND CONVECTIVE TRENDS THROUGH THE
WEEKEND. PERSISTENT AREA OF CONVECTION OVERNIGHT ACROSS AREAS MAINLY
TO THE SOUTH OF LAKE PONTCHARTRAIN NOW BEGINNING TO INCREASE IN
AREAL COVERAGE WITH ADDITIONAL CONVECTION DEVELOPING ACROSS THE
COASTAL WATERS JUST TO THE SOUTHWEST OF THE FORECAST AREA. THIS
INCREASE IN CONVECTION APPEARS TO BE IN RESPONSE TO APPROACHING WEAK
SHORT WAVE MOVING OFF THE TEXAS COAST AND INCREASING UPPER LEVEL
DIFFLUENCE OVER THE AREA EVIDENT IN SATELLITE IMAGERY. WE EXPECT
CONVECTION COVERAGE INCREASE DURING THE MORNING HOURS AS THIS SHORT
WAVE MOVES ACROSS THE AREA WITH A SHORTWAVE TROUGH NOW MOVING ACROSS
CENTRAL TEXAS APPROACHING THE AREA DURING THE AFTERNOON. AS A
RESULT...MORE THAN ONE ROUND OF CONVECTION EXPECTED TODAY AND PLAN
TO INDICATE LIKELY POPS ACROSS THE FORECAST REGION. SO FAR MOST OF
THE HEAVIER RAIN OVERNIGHT HAS OCCURRED ACROSS MARSH AREAS...HOWEVER
LOCALLY HEAVY RAINFALL AMOUNTS WILL BE POSSIBLE DURING THE DAY
ACROSS THE FORECAST AREA SIMILAR TO YESTERDAY. MODELS FORECAST THE
CONVECTION TO PUSH EAST AND DIMINISH OVERNIGHT...THEREFORE SCATTERED
CONVECTION LOOKS GOOD FOR THE SECOND FORECAST PERIOD. ON SATURDAY...
THE SOUTHERN STREAM UPPER LOW/TROUGH MOVING ACROSS THE
CENTRAL/SOUTHERN ROCKIES AND SOUTHWEST CONUS TODAY WILL PUSH INTO
THE SOUTHERN PLAINS AND BEGIN TO PHASE WITH A NORTHERN STREAM
TROUGH. THE ETA SOLUTION IS MORE DISTINCT WITH THE SOUTHERN STREAM
SYSTEM THAN THAT OF THE GFS AND IS SLOWER IN MOVING THE ASSOCIATED
COLD FRONT ACROSS THE AREA. WE PLAN TO CONTINUE TO PUSH THE COLD
FRONT ACROSS THE FORECAST AREA SATURDAY NIGHT AND EARLY SUNDAY.
CONVECTION WILL AGAIN BE ON THE INCREASE DURING THE DAY SATURDAY AND
CONTINUE THROUGH SATURDAY NIGHT BEFORE GRADUALLY DIMINISHING DURING
THE DAY SUNDAY. WE WILL DISCOUNT THE RATHER STRONG WAVE THAT THE GFS
FORECASTS TO DEVELOP ALONG THE FRONT SUNDAY OVER THE GULF. RIGHT
REAR QUADRANT OF UPPER JET SHOULD ENHANCE CONVECTION LATE SATURDAY.
CANNOT RULE OUT ISOLATED SEVERE STORMS TODAY...BUT A BETTER CHANCE
FOR SEVERE WEATHER WILL OCCUR LATE SATURDAY AND SATURDAY NIGHT. WE
BELIEVE THE MAIN THREAT FORM THE THUNDERSTORMS TODAY IS LIKELY TO BE
LOCALLY HEAVY RAINFALL.
DRY CONDITIONS SHOULD PREVAIL THROUGH MUCH OF THE NEXT WORK WEEK
WITH AN UPPER RIDGE BUILDING OVER THE AREA DURING MIDDLE AND LATTER
PART OF THE PERIOD.
&&
.PRELIMINARY POINT TEMP/POPS...
MCB 80 66 81 59 / 60 30 60 60
BTR 82 67 82 60 / 60 30 60 60
MSY 80 68 83 65 / 60 30 50 60
GPT 79 68 80 66 / 60 40 50 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.
&&
11
Hazardous weather outlook, Apr 30, 5:00 AM CST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
600 AM CDT FRI APR 30 2004
GMZ530-LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-301600-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS-
LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE-
POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-
WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
600 AM CDT FRI APR 30 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST AND SOUTH CENTRAL MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND
AND THIS EVENING BEFORE DIMINISHING OVERNIGHT. THE MAIN THREAT FROM
THE THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL. IN ADDITION TO THE
HEAVY RAINFALL THREAT...THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING FREQUENT LIGHTNING...GUSTY WINDS...AND SMALL HAIL. ISOLATED
SEVERE THUNDERSTORMS ARE ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED SATURDAY AND
SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS AND LARGE HAIL SATURDAY AFTERNOON AND
SATURDAY NIGHT.
MARINE...
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP SUNDAY AND
CONTINUE MONDAY AS OFFSHORE FLOW INCREASES IN THE WAKE OF A COLD
FRONT.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.
In the hours before
Local storm report, Apr 30, 6:21 AM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
721 AM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0630 AM FLASH FLOOD LAROSE 29.57N 90.37W
04/30/2004 LAFOURCHE LA LAW ENFORCEMENT
A FEW APARTMENT BUILDINGS WERE FLOODED.
&&
MTSLightning, East Baton Rouge
- When
- April 30, 8:45 AM CST
- Where
- East Baton Rouge County, Baton Rouge
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.538, -91.096 (the zone’s center; the record gives no point)
A lightning strike started a fire in the the attic of a house.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Texas, April 30, 20043 deaths · $24,000 · 2.5 in hail · 56 events
- Tornado and Hail in Texas, April 30, 2004$590,000 · F0 · 13 events
- Tornado and Hail in Texas, April 30, 2004$150,000 · F0 · 11 events
- Flash Flood and Hail in Oklahoma, April 30, 2004$1,000 · 3 in hail · 49 events
- Hail and Damaging Winds in Kentucky, April 30, 2004$55,000 · 1 in hail · 9 events
- Flash Flood in Louisiana, April 30, 2004$60,000 · 1 event
- Damaging Winds in Illinois, April 30, 2004$4,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in Oklahoma, April 30, 20041.75 in hail · 7 events
- Flash Flood and Hail in Arkansas, April 30, 20041.75 in hail · 7 events
- Damaging Winds in Indiana, April 30, 2004$3,000 · 50 kt wind · 5 events
- Flash Flood and Flood in Kansas, April 30, 20042 events
- Hail and Damaging Wind in Missouri, April 30, 200450 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392963.